Thunderstorm Wind, Haakon
- When
- August 8, 9:25 PM MST
- Where
- Haakon County, 3.59 mi SSW of Milesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.400, -101.690
The spotter reported wind gusts of 60 mph.
A severe thunderstorm produced 60 mph wind gusts at Billsburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced 60 mph wind gusts at Billsburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 8, 9:10 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1010 PM MDT SAT AUG 8 2015 .UPDATE... ISSUED AT 1002 PM MDT SAT AUG 8 2015 SHRA/TSRA PUSHING THROUGH NORTHWEST INTO CENTRAL SOUTH DAKOTA. OTHER THAN STORM IN CURRENT WARNING...THREAT OF SEVERE HAS ENDED. ADDITIONAL THUNDERSTORMS EXPECTED TO DEVELOP OVERNIGHT...ESPECIALLY NORTHWEST SOUTH DAKOTA...WITH AREA OF 850-700MB THETA-E ADVECTION. && .SHORT TERM...THIS EVENING THROUGH SUNDAY NIGHT ISSUED AT 222 PM MDT SAT AUG 8 2015 UPPER LEVEL ANALYSIS HAS COMPLEX PATTERN WITH RIDGE OVER THE SOUTH CENTRAL CONUS...AND SEVERAL UPPER LOWS FROM THE GOA TO SOUTH CENTRAL CANADA. UPPER LOW OF INTEREST IS CURRENTLY OVER THE YELLOWSTONE AREA SLOWLY SHIFTING EAST. SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER NORTHEAST WYOMING AND THE BLACK HILLS...DRIFTING TO THE NORTHEAST. AT THE SURFACE...LOW PRESSURE IS LOCATED ACROSS EASTERN WYOMING INTO SOUTHERN SOUTH DAKOTA. TEMPERATURES AT 2PM ARE IN THE 70S AND 80S...WITH WINDS OUT OF THE EAST TO SOUTHEAST ACROSS SD...AND OUT OF THE SOUTH ACROSS NORTHEAST WY. FOR THIS AFTERNOON AND TONIGHT...UPPER LOW OVER THE YELLOWSTONE AREA WILL SLOWLY WEAKEN AND TRACK EAST THIS EVENING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TONIGHT AND SPREAD EAST ACROSS EASTERN PORTIONS OF THE CWA...WITH THE SEVERE THREAT GENERALLY DIMINISHING LATER IN THE EVENING. THE BEST CHANCES FOR PCPN LATE TODAY INTO TONIGHT WILL BE FROM FAR NORTHEAST WY THROUGH THE NORTHERN BLACK HILLS AREA AND ACROSS NORTHWEST SD. BY SUNDAY MORNING...THE WEAKENING UPPER LEVEL SYSTEM WILL BE MOVING INTO THE WESTERN DAKOTAS...WITH THE BEST CHANCES FOR RAINFALL SHIFTING TO EASTERN PORTIONS OF THE CWA...ESPECIALLY PORTIONS OF NORTHWEST INTO CENTRAL SD. WILL KEEP AT LEAST LOW CHANCES POPS ACROSS MUCH OF THE CWA THROUGH THE DAY SUNDAY...WITH SHOWERS AND STORMS PUSHING EAST OF THE FORECAST AREA SUNDAY NIGHT. THE THREAT FOR ISOLATED STRONG TO SEVERE STORMS LATER ON SUNDAY SHOULD MAINLY BE LIMITED TO CENTRAL SD. SUNDAY WILL BE A RELATIVELY COOL DAY ACROSS THE AREA...WITH HIGHS ONLY IN THE 70S AND LOWER 80S. BY SUNDAY EVENING...PRECIP CHANCES DECREASE AS THE SYSTEM SHIFTS EAST. LOW TEMPERATURES WILL FALL INTO THE 50S TO LOWER 60S. .LONG TERM...MONDAY THROUGH SATURDAY ISSUED AT 222 PM MDT SAT AUG 8 2015 HIGH PRESSURE BUILDS OVER THE CENTRAL ROCKIES AND WESTERN HIGH PLAINS THROUGH THE FIRST PART OF THE EXTENDED PERIOD. LARGE SCALE SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE WILL LEAD TO MAINLY DRY CONDITIONS AND VERY WARM TEMPERATURES. A PERSISTENT LEE SIDE TROUGH WILL CONTINUE TO DRAW LOW LEVEL MOISTURE NORTHWARD INTO THE FORECAST AREA. ALTHOUGH THE CAPPING INVERSION WILL BE QUITE STRONG UNDER THE STRENGTHENING UPPER RIDGE...ISOLD AFTN/EVE THUNDERSTORMS WILL BE POSSIBLE OVER THE BLACK HILLS ON MANY DAYS. TOWARD THE END OF THE EXTENDED PERIOD THE MODELS HAVE A VARIETY OF POSSIBLE SOLUTIONS REGARDING AN UPPER LOW IN THE WESTERN TROF TRACKING THROUGH THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS. THERE ARE CONSIDERABLE DIFFERENCES IN THE TIMING...STRENGTH AND PATH THE UPPER LOW MAY TAKE. OVERALL IT APPEARS THE UPPER RIDGE WILL BREAK DOWN BY THE END OF THE EXTENDED PERIOD. MOST OF THE ENERGY SHOULD BE IN THE NORTHERN STREAM...ACROSS SOUTHERN CANADA. A SURFACE LOW LOOKS TO DEVELOP OVER MONTANA/DAKOTAS...BRINGING A SLIGHT CHANCE FOR STORMS FRIDAY AND INTO THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1002 PM MDT SAT AUG 8 2015 SHOWERS AND THUNDERSTORMS OVERNIGHT WILL MAINLY BE ACROSS NORTHWEST SOUTH DAKOTA INTO CENTRAL SOUTH DAKOTA. MVFR/IFR CONDITIONS WITH THE THUNDERSTORMS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && UPDATE...7 SHORT TERM...15 LONG TERM...MLS AVIATION...7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 643 AM MDT SAT AUG 8 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-091245- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 643 AM MDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD CHANCES FOR THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS...WITH A VERY SMALL CHANCE FOR A TORNADO OVER FAR NORTHEAST WYOMING AND PARTS OF NORTHWEST SOUTH DAKOTA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ACROSS FAR NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS WILL PERSIST ON SUNDAY ACROSS MUCH OF THE AREA. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE IN THE AFTERNOON...MAINLY TO THE EAST OF THE BLACK HILLS TOWARD SOUTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
746 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
08/08/2015 M71 MPH JACKSON SD DEPT OF HIGHWAYS
&&
MCKEMYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
748 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 18 SE WALL 43.81N 101.98W
08/08/2015 E1.00 INCH JACKSON SD NWS EMPLOYEE
0715 PM TSTM WND GST 18 SE WALL 43.81N 101.98W
08/08/2015 E75 MPH JACKSON SD NWS EMPLOYEE
&&
MCKEMYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
810 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL DOWNTOWN BELLE FOURCHE 44.67N 103.85W
08/08/2015 E1.50 INCH BUTTE SD PUBLIC
REPORT VIA TWITTER
&&
MCKEMYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
914 PM MDT SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 8 NW CHEYENNE CROSSING 44.37N 103.98W
08/08/2015 LAWRENCE SD PUBLIC
PINE... BIRCH... AND ASPEN TREES 10 TO 12 IN DIAMETER
DOWN ON IRON CREEK LAKE ROAD.
0310 PM HAIL 4 SE DOWNTOWN SPEARFISH 44.45N 103.81W
08/08/2015 E1.00 INCH LAWRENCE SD PUBLIC
REPORT VIA SHAVE PROJECT
0330 PM HAIL 4 W WHITEWOOD 44.45N 103.72W
08/08/2015 E1.25 INCH LAWRENCE SD PUBLIC
HAIL COVERED THE GROUND.
0338 PM HAIL 5 SSE WHITEWOOD 44.40N 103.61W
08/08/2015 E1.00 INCH LAWRENCE SD PUBLIC
REPORT VIA SHAVE PROJECT
0405 PM HAIL 5 E DOWNTOWN STURGIS 44.41N 103.41W
08/08/2015 E0.75 INCH MEADE SD TRAINED SPOTTER
HAIL RANGED FROM PEA TO PENNY SIZE. COVERING THE GROUND
AT BUFFALO CHIP CAMPGROUND
0405 PM HAIL 4 ENE DOWNTOWN STURGIS 44.43N 103.43W
08/08/2015 E1.00 INCH MEADE SD PUBLIC
REPORT VIA SHAVE PROJECT
0405 PM TSTM WND DMG 5 E DOWNTOWN STURGIS 44.41N 103.41W
08/08/2015 MEADE SD TRAINED SPOTTER
SEVERAL 1 1/2 INCH METAL TENT PIPES BENT OR BROKEN AT
BUFFALO CHIP CAMPGROUNDS
0405 PM TSTM WND GST 7 E DOWNTOWN STURGIS 44.42N 103.38W
08/08/2015 M46 MPH MEADE SD AWOS
0409 PM HEAVY RAIN 2 NNW SAINT ONGE 44.58N 103.75W
08/08/2015 M1.10 INCH LAWRENCE SD TRAINED SPOTTER
0409 PM TSTM WND GST 2 NNW SAINT ONGE 44.58N 103.75W
08/08/2015 E50 MPH LAWRENCE SD TRAINED SPOTTER
0415 PM TSTM WND GST 6 NE DOWNTOWN STURGIS 44.47N 103.42W
08/08/2015 E60 MPH MEADE SD PUBLIC
0517 PM TSTM WND GST 1 N BOX ELDER 44.14N 103.07W
08/08/2015 E60 MPH PENNINGTON SD TRAINED SPOTTER
0520 PM TSTM WND GST 3 W UNION CENTER 44.56N 102.73W
08/08/2015 M61 MPH MEADE SD DEPT OF HIGHWAYS
0522 PM TSTM WND GST ELLSWORTH AFB 44.15N 103.10W
08/08/2015 M55 MPH MEADE SD OTHER FEDERAL
0530 PM TSTM WND GST 7 S ENNING 44.47N 102.56W
08/08/2015 E60 MPH MEADE SD TRAINED SPOTTER
0543 PM TSTM WND DMG 1 WNW NEW UNDERWOOD 44.10N 102.86W
08/08/2015 PENNINGTON SD LAW ENFORCEMENT
CAMPER BLOWN OVER ON I-90 WEST OF NEW UNDERWOOD
0545 PM TSTM WND GST 5 NE PINE HAVEN 44.41N 104.75W
08/08/2015 E60 MPH CROOK WY PUBLIC
WINDS OF 50 TO 60 MPH
0630 PM TSTM WND GST 3 NW WASTA 44.10N 102.49W
08/08/2015 M72 MPH PENNINGTON SD DEPT OF HIGHWAYS
0630 PM TSTM WND GST 2 SW BRIDGER 44.53N 101.94W
08/08/2015 M45 MPH HAAKON SD DEPT OF HIGHWAYS
0635 PM HAIL 5 WSW ALADDIN 44.59N 104.27W
08/08/2015 E1.00 INCH CROOK WY PUBLIC
MOSTLY 1/2 HAIL A FEW PIECES WERE 1
0640 PM TSTM WND GST 2 SW BRIDGER 44.53N 101.94W
08/08/2015 M63 MPH HAAKON SD DEPT OF HIGHWAYS
0650 PM TSTM WND GST 8 S WALL 43.88N 102.24W
08/08/2015 M72 MPH PENNINGTON SD MESONET
0655 PM TSTM WND GST 1 NW WALL 44.00N 102.25W
08/08/2015 M54 MPH PENNINGTON SD AWOS
0715 PM HAIL 18 SE WALL 43.81N 101.98W
08/08/2015 E1.00 INCH JACKSON SD NWS EMPLOYEE
0715 PM TSTM WND GST 18 SE WALL 43.81N 101.98W
08/08/2015 E75 MPH JACKSON SD NWS EMPLOYEE
0716 PM HAIL DOWNTOWN BELLE FOURCHE 44.67N 103.85W
08/08/2015 E1.50 INCH BUTTE SD PUBLIC
REPORT VIA TWITTER
0723 PM TSTM WND GST 1 SSW DOWNTOWN BELLE FO 44.65N 103.86W
08/08/2015 E60 MPH BUTTE SD TRAINED SPOTTER
0723 PM HAIL 1 SSW DOWNTOWN BELLE FO 44.65N 103.86W
08/08/2015 E1.00 INCH BUTTE SD TRAINED SPOTTER
0730 PM TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
08/08/2015 M71 MPH JACKSON SD DEPT OF HIGHWAYS
&&
MCKEMYPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
915 PM MDT SAT AUG 8 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 8 NW CHEYENNE CROSSING 44.37N 103.98W
08/08/2015 LAWRENCE SD PUBLIC
PINE... BIRCH... AND ASPEN TREES 10 TO 12 IN DIAMETER
DOWN ON IRON CREEK LAKE ROAD.
0310 PM HAIL 4 SE DOWNTOWN SPEARFISH 44.45N 103.81W
08/08/2015 E1.00 INCH LAWRENCE SD PUBLIC
REPORT VIA SHAVE PROJECT
0330 PM HAIL 4 W WHITEWOOD 44.45N 103.72W
08/08/2015 E1.25 INCH LAWRENCE SD PUBLIC
HAIL COVERED THE GROUND.
0338 PM HAIL 5 SSE WHITEWOOD 44.40N 103.61W
08/08/2015 E1.00 INCH LAWRENCE SD PUBLIC
REPORT VIA SHAVE PROJECT
0405 PM HAIL 5 E DOWNTOWN STURGIS 44.41N 103.41W
08/08/2015 E0.75 INCH MEADE SD TRAINED SPOTTER
HAIL RANGED FROM PEA TO PENNY SIZE. COVERING THE GROUND
AT BUFFALO CHIP CAMPGROUND
0405 PM HAIL 4 ENE DOWNTOWN STURGIS 44.43N 103.43W
08/08/2015 E1.00 INCH MEADE SD PUBLIC
REPORT VIA SHAVE PROJECT
0405 PM TSTM WND DMG 5 E DOWNTOWN STURGIS 44.41N 103.41W
08/08/2015 MEADE SD TRAINED SPOTTER
SEVERAL 1 1/2 INCH METAL TENT PIPES BENT OR BROKEN AT
BUFFALO CHIP CAMPGROUNDS
0405 PM TSTM WND GST 7 E DOWNTOWN STURGIS 44.42N 103.38W
08/08/2015 M46 MPH MEADE SD AWOS
0409 PM HEAVY RAIN 2 NNW SAINT ONGE 44.58N 103.75W
08/08/2015 M1.10 INCH LAWRENCE SD TRAINED SPOTTER
0409 PM TSTM WND GST 2 NNW SAINT ONGE 44.58N 103.75W
08/08/2015 E50 MPH LAWRENCE SD TRAINED SPOTTER
0415 PM TSTM WND GST 6 NE DOWNTOWN STURGIS 44.47N 103.42W
08/08/2015 E60 MPH MEADE SD PUBLIC
0517 PM TSTM WND GST 1 N BOX ELDER 44.14N 103.07W
08/08/2015 E60 MPH PENNINGTON SD TRAINED SPOTTER
0520 PM TSTM WND GST 3 W UNION CENTER 44.56N 102.73W
08/08/2015 M61 MPH MEADE SD DEPT OF HIGHWAYS
0522 PM TSTM WND GST ELLSWORTH AFB 44.15N 103.10W
08/08/2015 M55 MPH MEADE SD OTHER FEDERAL
0530 PM TSTM WND GST 7 S ENNING 44.47N 102.56W
08/08/2015 E60 MPH MEADE SD TRAINED SPOTTER
0543 PM TSTM WND DMG 1 WNW NEW UNDERWOOD 44.10N 102.86W
08/08/2015 PENNINGTON SD LAW ENFORCEMENT
CAMPER BLOWN OVER ON I-90 WEST OF NEW UNDERWOOD
0545 PM TSTM WND GST 5 NE PINE HAVEN 44.41N 104.75W
08/08/2015 E60 MPH CROOK WY PUBLIC
WINDS OF 50 TO 60 MPH
0630 PM TSTM WND GST 3 NW WASTA 44.10N 102.49W
08/08/2015 M72 MPH PENNINGTON SD DEPT OF HIGHWAYS
0630 PM TSTM WND GST 2 SW BRIDGER 44.53N 101.94W
08/08/2015 M45 MPH HAAKON SD DEPT OF HIGHWAYS
0635 PM HAIL 5 WSW ALADDIN 44.59N 104.27W
08/08/2015 E1.00 INCH CROOK WY PUBLIC
MOSTLY 1/2 HAIL A FEW PIECES WERE 1
0640 PM TSTM WND GST 2 SW BRIDGER 44.53N 101.94W
08/08/2015 M63 MPH HAAKON SD DEPT OF HIGHWAYS
0650 PM TSTM WND GST 8 S WALL 43.88N 102.24W
08/08/2015 M72 MPH PENNINGTON SD MESONET
0655 PM TSTM WND GST 1 NW WALL 44.00N 102.25W
08/08/2015 M54 MPH PENNINGTON SD AWOS
0715 PM HAIL 18 SE WALL 43.81N 101.98W
08/08/2015 E1.00 INCH JACKSON SD NWS EMPLOYEE
0715 PM TSTM WND GST 18 SE WALL 43.81N 101.98W
08/08/2015 E75 MPH JACKSON SD NWS EMPLOYEE
0716 PM HAIL DOWNTOWN BELLE FOURCHE 44.67N 103.85W
08/08/2015 E1.50 INCH BUTTE SD PUBLIC
REPORT VIA TWITTER
0723 PM TSTM WND GST 1 SSW DOWNTOWN BELLE FO 44.65N 103.86W
08/08/2015 E60 MPH BUTTE SD TRAINED SPOTTER
0723 PM HAIL 1 SSW DOWNTOWN BELLE FO 44.65N 103.86W
08/08/2015 E1.00 INCH BUTTE SD TRAINED SPOTTER
0730 PM TSTM WND GST 4 E CACTUS FLAT 43.84N 101.82W
08/08/2015 M71 MPH JACKSON SD DEPT OF HIGHWAYS
&&
THE STORM REPORTS LISTED BELOW ARE IN DESCENDING ORDER AND MAY NOT NECESSARILY
BE THE FINAL STORM REPORTS.
HAIL REPORTS LISTED BY SIZE (INCHES)
SIZE LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
1.50 DOWNTOWN BELLE FOURCHE SD BUTTE 0716 PM
REPORT VIA TWITTER
1.25 4 W WHITEWOOD SD LAWRENCE 0330 PM
HAIL COVERED THE GROUND.
1.00 1 SSW DOWNTOWN BELLE FO SD BUTTE 0723 PM
1.00 18 SE WALL SD JACKSON 0715 PM
1.00 5 WSW ALADDIN WY CROOK 0635 PM
MOSTLY 1/2 HAIL A FEW PIECES WERE 1
1.00 4 ENE DOWNTOWN STURGIS SD MEADE 0405 PM
REPORT VIA SHAVE PROJECT
1.00 5 SSE WHITEWOOD SD LAWRENCE 0338 PM
REPORT VIA SHAVE PROJECT
1.00 4 SE DOWNTOWN SPEARFISH SD LAWRENCE 0310 PM
REPORT VIA SHAVE PROJECT
0.75 5 E DOWNTOWN STURGIS SD MEADE 0405 PM
HAIL RANGED FROM PEA TO PENNY SIZE. COVERING
THE GROUND AT BUFFALO CHIP CAMPGROUND
TSTM WIND REPORTS LISTED BY SPEED (MPH)
SPEED LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
75.00 18 SE WALL SD JACKSON 0715 PM
72.00 8 S WALL SD PENNINGTON 0650 PM
72.00 3 NW WASTA SD PENNINGTON 0630 PM
71.00 4 E CACTUS FLAT SD JACKSON 0730 PM
63.00 2 SW BRIDGER SD HAAKON 0640 PM
61.00 3 W UNION CENTER SD MEADE 0520 PM
60.00 1 SSW DOWNTOWN BELLE FO SD BUTTE 0723 PM
60.00 5 NE PINE HAVEN WY CROOK 0545 PM
WINDS OF 50 TO 60 MPH
60.00 7 S ENNING SD MEADE 0530 PM
60.00 1 N BOX ELDER SD PENNINGTON 0517 PM
60.00 6 NE DOWNTOWN STURGIS SD MEADE 0415 PM
55.00 ELLSWORTH AFB SD MEADE 0522 PM
54.00 1 NW WALL SD PENNINGTON 0655 PM
50.00 2 NNW SAINT ONGE SD LAWRENCE 0409 PM
46.00 7 E DOWNTOWN STURGIS SD MEADE 0405 PM
45.00 2 SW BRIDGER SD HAAKON 0630 PM
RAIN AMOUNTS (INCHES)
AMOUNT LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
1.10 2 NNW SAINT ONGE SD LAWRENCE 0409 PM
MCKEMYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 939 PM MDT SAT AUG 8 2015 SDZ013-014-031-032-073-090415- PENNINGTON CO PLAINS SD-HAAKON SD-ZIEBACH SD- NORTHERN MEADE CO PLAINS SD-SOUTHERN MEADE CO PLAINS SD- 939 PM MDT SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HAAKON... SOUTHEASTERN MEADE...NORTHEASTERN PENNINGTON AND SOUTHWESTERN ZIEBACH COUNTIES UNTIL 1015 PM MDT... AT 939 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF PLAINVIEW...OR 35 MILES NORTHWEST OF PHILIP...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINVIEW...BRIDGER...CREIGHTON AND HOWES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR WEST CENTRAL SOUTH DAKOTA. LAT...LON 4420 10245 4465 10234 4471 10172 4414 10181 TIME...MOT...LOC 0339Z 269DEG 27KT 4443 10213 MCKEMY
The Rapid City radar (KUDX), 96 km away, was scanning. The volume nearest the first event began at 04:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
The spotter reported wind gusts of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599975.